Alert archive / Guam / Red Flag Warnings in 2021
Red Flag Warning 1, NWS Guam
NWS Guam issued this red flag warning at Feb 24, 2021, 9:41 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2021, 9:41 PM CST (03:41 UTC)
- Expired
- Feb 25, 2021, 3:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Guam
The text
As transmitted.
920 WWMY80 PGUM 250341 RFWGUM URGENT - FIRE WEATHER MESSAGE National Weather Service Tiyan GU 141 PM ChST Thu Feb 25 2021 ...RED FLAG WARNING NOW IN EFFECT... GUZ001-252000- /O.NEW.PGUM.FW.W.0001.210225T0341Z-210225T0900Z/ /O.NEW.PGUM.FW.A.0001.210225T0900Z-210226T2000Z/ Guam- 141 PM ChST Thu Feb 25 2021 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM 7 PM THIS EVENING THROUGH EARLY SATURDAY MORNING... The National Weather Service in Tiyan has issued a Red Flag Warning, which is in effect until 7 PM ChST this evening. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from 7 PM ChST this evening through 6 AM Saturday morning. * AFFECTED AREA...Guam. * WIND...East 15 to 20 mph with gusts up to 30 mph during the afternoon and early evening. * HUMIDITY...50 to 60% during the afternoon and early evening. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create ideal conditions for rapid spread of wildfires. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ Kleeschulte
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this red flag warning went out at Feb 24, 2:30 PM CST, 7 hours 11 minutes earlier.
Area forecast discussion, Feb 24, 2:30 PM CST, 7 hours 11 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 630 AM ChST Thu Feb 25 2021 .Marianas Synopsis... Skies are mostly cloudy with moderate to fresh trade winds across the Marianas, but satellite shows mainly high clouds and only isolated showers over Guam and Rota, but a shear line is pushing clouds and scattered showers across Tinian and Saipan. Combined seas range from 5 to 6 feet at the buoys. && .Discussion... Continued dry weather is expected for Guam and Rota the next few days, but GFS and the WRF model both show scattered showers for Tinian and Saipan this morning. Showers should taper off to isolated and light this afternoon and evening as the shear line wobbles briefly away, but then both models bring another episode of scattered showers late tonight and Friday morning for the two northern islands. After that, the shear line retreats back to the northwest for good, and dry weather returns for everybody for the weekend through the middle of next week. && .Marine... Models indicate a 4-6 foot east swell persisting through the weekend, but on Monday a new north swell enters the coastal waters and builds next week. This may result in hazardous surf along north facing reefs at some point next week, but for now the rip risk will be moderate through at least the weekend. && .Fire weather... The KBDI continues its slow but steady climb through the middle 600s, and with no prospect of wetting rain for Guam any time soon, the threat of wild fires will continue to increase. && .Eastern Micronesia... Trade winds continue over eastern Micronesia with weak troughs passing through. A weak trough just west of Kosrae will bring scattered showers to Kosrae today, and tonight for Pohnpei. Showers will be light to moderate with mid levels remaining dry. 24 hr precip amounts over the last few days were around 0.10 inches. On Friday, northeasterly swells look to be high enough to give Kosrae 8 to 9 ft surf. For the last two nights tabular wave model showed east-northeast swell of 7 ft and 8 sec. Combined seas look to bump up a foot by Friday but remain just below small craft advisory criteria. && .Western Micronesia... Scattered showers tonight for Chuuk as a weak trough tracks across Pohnpei and continues west. Southeast of Palau, a near-equatorial surface trough is producing scattered showers and thunderstorms which will come into Palau coastal waters later tonight. A weak upper-level diffluence pattern also moves into the area so added isolated thunderstorms for today and Friday. Not much weather for Yap for the next few days. Northerly swells come into Yap and Palau coastal waters at the beginning of next week. It looks like the last few runs on the tabular wave model is consistent at 6 ft and 12 seconds on Tuesday. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...None. Marianas Waters...None. && Marianas: Middlebrooke Micronesia: Hong
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 9:41 PM CST | Fire Weather Watch | GUM | 19 hr | |
| Feb 25, 4:28 PM CST | Fire Weather Watch | GUM | 22 hr | |
| Feb 25, 4:28 PM CST | Red Flag Warning | GUM | 11 hr |
Nearby
Red Flag Warnings in Guam, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.